Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Corpus Christi, TX

October 13, 2013Duval County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Oct 13, 2013, 6:58 PM CDT for Duval County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2013, 6:58 PM CDT (23:58 UTC)
Expired
Oct 13, 2013, 7:30 PM CDT
In force
32 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Duval County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:47 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 13, 3:47 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT SUN OCT 13 2013

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE MCS FROM THIS
MORNING HAS PUSHED EAST OF THE AREA INTO SOUTHEAST TEXAS. UPPER
LEVEL RIDGE LOCATED TO OUR SOUTH HAS ALLOWED MOISTURE FROM TS
OCTAVE OVER THE PACIFIC TO STREAM INTO SOUTH CENTRAL TEXAS.
ALSO...850MB WINDS REMAIN SOUTHEASTERLY ALLOWING DEEPER LOW LEVEL
MOISTURE TO ADVECT INTO THE AREA. MODEL PW PROGS OF GREATER THAN 2
INCHES HAVE VERIFIED WELL TODAY AS THE 12Z CRP PW WAS 2.24 INCHES.
THIS HAS RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING TO THE NORTHWEST OF THE CWA...NOW EXTENDING INTO
LASALLE COUNTY. FOCUS OF CONVECTION LATE THIS AFTERNOON AND THIS
EVENING WILL CONTINUE TO BE OVER NORTHWESTERN AND NORTHERN
SECTIONS. LOCALLY HEAVY RAINFALL MAY DEVELOP OVER THESE REGIONS
WITH 1 TO 3 INCHES OF RAIN WITH SOME ISOLATED HIGHER POCKETS. WILL
FOREGO A FLASH FLOOD WATCH AT THIS TIME AS HEAVY RAINFALL THREAT
DOES NOT APPEAR THAT WIDESPREAD. WILL MONITOR TRENDS AS THE
AFTERNOON AND EVENING PROGRESSES. SLIGHTLY DRIER AIR MAY ATTEMPT
TO MOVE INTO THE REGION FROM THE SOUTH ON MONDAY. HOWEVER...THE
BETTER FOCUS OF SHOWERS AND STORMS ON MONDAY WILL SHIFT WELL NORTH
OF THE REGION. KEPT SOME LOW LEVEL POPS THOUGH ACROSS THE NORTHERN
ZONES WHERE BETTER MOISTURE WILL BE SLOWER TO DEPART.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...VORT LOBE WITHIN THE UPPER
TROUGH ACROSS THE WESTERN U.S. WILL LIFT NORTHWARD...AS ADDITIONAL
SHORTWAVES ACROSS WESTERN TEXAS MOVE TO THE NORTHWEST. MOISTURE WILL
CONTINUE TO LIFT NORTH AS WELL...HOWEVER PWATS OF NEAR 1.7 INCHES
WILL CONTINUE TO LINGER AROUND ON TUESDAY. ISOLATED DEVELOPMENT IS
POSSIBLE ALONG THE SEA BREEZE...HOWEVER WILL MAINTAIN QUIET POPS FOR
NOW AS SOME WARMING OCCURS IN THE MIDLEVELS. A NEARLY ZONAL FLOW
ALOFT WILL LEAD TO A SLOW SAGGING FRONTAL BOUNDARY THAT IS EXPECTED
TO MOVE THROUGH MIDWEEK. GENERAL MODEL AGREEMENT HAS SETTLED
BRINGING THE FRONT ACROSS THE NORTHERN PORTIONS OF THE CWA EARLY
WEDNESDAY...AND PUSHING THROUGH THE COASTAL WATERS IN THE EVENING.
MOISTURE OF NEAR 1.9 INCHES REMAINS ALONG AND BEHIND THE
FRONT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WEDNESDAY.
SOUTHEASTERLY FLOW AT H85 SHOULD ALLOW FOR ADDITIONAL CHANCES FOR
RAIN TO LINGER INTO THURSDAY. THE FRONT APPEARS TO STALL ACROSS THE
WATERS WITH A BRIEF RETREAT TO THE NORTH ON FRIDAY. THE SECOND WAVE
OF ENERGY IN THE UPPER TROUGH IS EXPECTED TO DIG DOWN ACROSS THE
SOUTHERN PLAINS...WHICH SHOULD BE ENOUGH TO PUSH THE FRONT BACK
SOUTH OUT OF THE CWA...ENDING RAIN CHANCES THROUGH THE WEEKEND.
MODELS DO DIFFER ON DRYING OUT INTO THE WEEKEND...WITH GFS REMAINING
WETTER AND THE EURO DRIER. DUE TO THE CONSISTENCY WITH THE EURO
THESE PAST FEW DAYS...DECIDED UPON THE DRIER SOLUTION. AS FOR
TEMPERATURES...MADE ONLY MINOR ADJUSTMENTS FROM THE PREVIOUS
FORECAST...TRENDING ON THE COOLER SIDE DUE THE EXPECTED AMOUNT OF
CLOUD COVER AND RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  89  74  91  74  /  20  10  10  10  10
VICTORIA          73  87  72  88  70  /  30  20  10  10  10
LAREDO            75  94  74  94  72  /  30  10  10  20  20
ALICE             75  91  72  92  71  /  20  10  10  10  10
ROCKPORT          77  85  77  88  75  /  20  10  10  10  10
COTULLA           73  90  72  90  70  /  50  20  10  20  30
KINGSVILLE        76  91  73  91  72  /  20  10  10  10  10
NAVY CORPUS       78  87  77  88  76  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Oct 13, 5:12 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT SUN OCT 13 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
512 AM CDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN RIO GRANDE
PLAINS AND COASTAL BEND AND THUNDERSTORMS ARE LIKELY ACROSS THE
NORTHERN RIO GRANDE PLAINS AND THE VICTORIA CROSSROADS. SEVERE
STORMS ARE NOT ANTICIPATED AT THIS TIME...HOWEVER ISOLATED STRONG
STORMS WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN AREAS...WITH
SMALL HAIL AND WIND GUSTS UP TO 40 MPH. BRIEF HEAVY RAIN WILL
ALSO BE POSSIBLE GENERALLY FROM COTULLA TO BEEVILLE TO VICTORIA
AND AREAS NORTHWARD. RAINFALL AMOUNTS WILL GENERALLY REMAIN LESS
THAN HALF OF AN INCH WITH ISOLATED AMOUNTS OF 1 TO 2 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS WEDNESDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Local storm report, Oct 13, 3:56 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HEAVY RAIN       COTULLA                 28.44N 99.24W
10/13/2013  E3.53 INCH       LA SALLE           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTING WATER BEGINNING TO BUILD UP ON
            ROADS AND STREETS NEAR AND IN THE CITY OF COTULLA. ASOS
            REPORTED 3.53 INCHES OF RAINFALL SINCE NOON CDT.

&&

GWILK
Special weather statement, Oct 13, 4:24 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 PM CDT SUN OCT 13 2013

TXZ229-230-132230-
LA SALLE-MCMULLEN-
424 PM CDT SUN OCT 13 2013

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF FOWLERTON...OR 18 MILES WEST OF
TILDEN...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW
Local storm report, Oct 13, 4:50 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      COTULLA                 28.44N 99.24W
10/13/2013                   LA SALLE           TX   LAW ENFORCEMENT

            ROAD CLOSURES ALONG PORTIONS OF HWY 97 AND FM 624 IN
            COTULLA...WITH 2 FEET OF WATER MOVING OVER THE ROADS.

&&

LKEYS
Special weather statement, Oct 13, 5:05 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT SUN OCT 13 2013

TXZ230-239-240-132300-
DUVAL-MCMULLEN-WEBB-
505 PM CDT SUN OCT 13 2013

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...MCMULLEN AND WEBB
COUNTIES...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF FREER...MOVING NORTHEAST AT
25 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW
Local storm report, Oct 13, 6:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT SUN OCT 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLOOD            COTULLA                 28.44N 99.24W
10/13/2013                   LA SALLE           TX   FIRE DEPT/RESCUE

            FLOODING IN COTULLA AND ACROSS LA SALLE COUNTY. RISING
            CREEKS AND WATER OVER THE ROADS IS CAUSING ROAD CLOSURES
            ACROSS MANY FM ROADS...INCLUDING FM 468 AND FM 469.

&&

LKEYS
Special weather statement, Oct 13, 6:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT SUN OCT 13 2013

TXZ240-140030-
DUVAL-
650 PM CDT SUN OCT 13 2013

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREER...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:08 AM CDTAreal Flood AdvisoryCRPGoliad, Victoria112 min
Oct 13, 2:43 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
Oct 13, 3:41 PM CDTAreal Flood AdvisoryCRPLa Salle109 min
Oct 13, 3:49 PM CDTFlash Flood WarningCRPLa Salle3 hr
Oct 13, 5:12 PM CDTSevere Thunderstorm WarningCRPDuval, McMullen63 min
Oct 13, 5:41 PM CDTAreal Flood AdvisoryCRPMcMullen2 hr
Oct 13, 5:51 PM CDTSevere Thunderstorm WarningCRPDuval, McMullen54 min
Oct 13, 6:28 PM CDTAreal Flood WarningCRPLa Salle4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.